Alert archive / Colorado / Red Flag Warnings in 2019
Red Flag Warning 7, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 9, 2019, 9:22 AM MDT for 5 counties in Colorado. It took effect at Apr 10, 2019, 11:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2019, 9:22 AM MDT (15:22 UTC)
- In effect from
- Apr 10, 2019, 11:00 AM MDT
- Expired
- Apr 10, 2019, 2:42 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 124 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.4 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2266 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
109 WWUS85 KPUB 091522 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 922 AM MDT Tue Apr 9 2019 ...A Red Flag Warning has been issued for gusty winds, low humidity, and dry fuels from 11 AM to 5 PM Wednesday, for fire weather zones 230, 232, 233, 235, 236, and 237, which includes portions of the southeastern Plains... ...A Red Flag Warning is in effect for gusty winds, low humidity, and dry fuels from noon to 9 PM Tuesday, for fire weather zones 222 and 226 through 237, which includes Fremont County and all of the southeastern Plains... COZ230-232-233-235>237-100730- /O.UPG.KPUB.FW.A.0006.190410T1700Z-190410T2300Z/ /O.NEW.KPUB.FW.W.0007.190410T1700Z-190410T2300Z/ /O.CON.KPUB.FW.W.0006.190409T1800Z-190410T0300Z/ Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 922 AM MDT Tue Apr 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230...232...233...235...236 AND 237... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230...232...233...235...236 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 5 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 230...232...233...235... 236 and 237. * Winds...Southwest 30 to 40 mph with gusts up to 50 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-226>229-231-234-100300- /O.CON.KPUB.FW.W.0006.190409T1800Z-190410T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Crowley County Including Ordway-Kiowa County Including Eads- 922 AM MDT Tue Apr 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...226...227...228...229...231 AND 234... * Affected Area...Fire Weather Zones 222...226...227...228... 229...231 and 234. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
6 follow-up statements
533 WWUS85 KPUB 091921 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 121 PM MDT Tue Apr 9 2019 ...A Red Flag Warning remains in effect for gusty winds, low humidity, and dry fuels until 9 PM this evening, for fire weather zones 222 and 226 through 237, which includes Fremont County and all of the southeastern Plains... ...A Red Flag Warning remains in effect for gusty winds, low humidity, and dry fuels from 11 AM to 5 PM Wednesday, for fire weather zones 230, 232, 233, 235, 236, and 237, which includes portions of the southeastern Plains... COZ230-232-233-235>237-101200- /O.CON.KPUB.FW.W.0006.000000T0000Z-190410T0300Z/ /O.CON.KPUB.FW.W.0007.190410T1700Z-190410T2300Z/ Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 121 PM MDT Tue Apr 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230...232...233...235...236 AND 237... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230...232...233...235...236 AND 237... * Affected Area...Fire Weather Zones 230...232...233...235... 236 and 237. * Winds...Southwest 30 to 40 mph with gusts up to 50 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-226>229-231-234-100300- /O.CON.KPUB.FW.W.0006.000000T0000Z-190410T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Crowley County Including Ordway-Kiowa County Including Eads- 121 PM MDT Tue Apr 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...226...227...228...229...231 AND 234... * Affected Area...Fire Weather Zones 222...226...227...228... 229...231 and 234. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
946 WWUS85 KPUB 100243 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 843 PM MDT Tue Apr 9 2019 ...A Red Flag Warning remains in effect for gusty winds, low humidity, and dry fuels from 11 AM to 5 PM Wednesday, for fire weather zones 230, 232, 233, 235, 236, and 237, which includes portions of the southeastern Plains... COZ230-232-233-235>237-101845- /O.EXP.KPUB.FW.W.0006.000000T0000Z-190410T0300Z/ /O.CON.KPUB.FW.W.0007.190410T1700Z-190410T2300Z/ Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 843 PM MDT Tue Apr 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MDT WEDNESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 230...232...233...235...236 AND 237... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 230...232...233... 235...236 AND 237... * Affected Area...Fire Weather Zones 230...232...233...235... 236 and 237. * Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-226>229-231-234-100345- /O.EXP.KPUB.FW.W.0006.000000T0000Z-190410T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Crowley County Including Ordway-Kiowa County Including Eads- 843 PM MDT Tue Apr 9 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 222...226...227... 228...229...231 AND 234... Winds are starting to decrease across the southeastern plains and relative humidity values are beginning to rise. Therefore the Red Flag Warning will be allowed to expire. $$
778 WWUS85 KPUB 101014 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 414 AM MDT Wed Apr 10 2019 ...A Red Flag Warning remains in effect for gusty winds, low humidity, and dry fuels from 11 AM to 5 PM Wednesday, for fire weather zones 230, 232, 233, 235, 236, and 237, which includes portions of the southeastern Plains... COZ230-232-233-235>237-102300- /O.CON.KPUB.FW.W.0007.190410T1700Z-190410T2300Z/ Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 414 AM MDT Wed Apr 10 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 230...232...233...235... 236 AND 237... * Affected Area...Fire Weather Zones 230...232...233...235... 236 and 237. * Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
488 WWUS85 KPUB 101654 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1054 AM MDT Wed Apr 10 2019 ...A Red Flag Warning remains in effect for gusty winds, low humidity, and dry fuels until 5 PM this afternoon, for fire weather zones 230, 232, 233, 235, 236, and 237, which includes portions of the southeastern Plains... COZ230-232-233-235>237-102300- /O.CON.KPUB.FW.W.0007.190410T1700Z-190410T2300Z/ Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 1054 AM MDT Wed Apr 10 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230...232...233...235...236 AND 237... * Affected Area...Fire Weather Zones 230...232...233...235... 236 and 237. * Winds...West 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
590 WWUS85 KPUB 101924 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 124 PM MDT Wed Apr 10 2019 ...A Red Flag Warning remains in effect for gusty winds, low humidity, and dry fuels until 5 PM this afternoon, for fire weather zones 230, 233 and 237, which includes portions of the southeastern Plains... COZ232-235-236-102030- /O.CAN.KPUB.FW.W.0007.000000T0000Z-190410T2300Z/ Otero County Including La Junta and Western Comanche Grasslands- Bent County Including Las Animas-Prowers County Including Lamar- 124 PM MDT Wed Apr 10 2019 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 232...235 AND 236... The National Weather Service in Pueblo has cancelled the Red Flag Warning for a portion of the area. Cooler air has pushed in from the north, raising humidity levels. $$ COZ230-233-237-102300- /O.CON.KPUB.FW.W.0007.000000T0000Z-190410T2300Z/ Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 124 PM MDT Wed Apr 10 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230...233 AND 237... * Affected Area...Fire Weather Zones 230...233 and 237. * Winds...West 30 to 40 mph with gusts up to 50 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
157 WWUS85 KPUB 102042 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 242 PM MDT Wed Apr 10 2019 ...Red Flag Warning has been cancelled... COZ230-233-237-102145- /O.CAN.KPUB.FW.W.0007.000000T0000Z-190410T2300Z/ Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 242 PM MDT Wed Apr 10 2019 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230...233 AND 237... The National Weather Service in Pueblo has cancelled the Red Flag Warning. Cooler air has pushed in from the north, raising humidity levels. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 9, 9:20 AM MDT, 2 minutes earlier.
Area forecast discussion, Apr 9, 9:20 AM MDT, 2 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 920 AM MDT Tue Apr 9 2019 .UPDATE... Issued at 912 AM MDT Tue Apr 9 2019 Update to the forecast package for upgrading of Fire Weather Watch on Wednesday to a Red Flag Warning. Also extended Winter Storm Watch to Teller County for tomorrow, and extended the start time by 3 hours earlier, to noon. Incorporated latest obs data and satellite trends on the front end. Moore && .SHORT TERM...(Today and tonight) Issued at 451 AM MDT Tue Apr 9 2019 Currently... Upper air and GOES satellite water vapor analysis shows a trough digging southeast into the northwest US as a ridge over the southwest US begins to dampen and southwest flow increases across the Great Basin. Pacific moisture wrapping around the base of the trough and over the ridge is causing the development of high cloud cover across Colorado. The forecast area is dry, and winds are generally light and variable. Temperatures across the plains are in the mid 40s, and across the high valleys are in the 30s to low 40s. Today... The aforementioned upper trough will continue to dig across the Pacific Northwest and into the Great Basin, causing southwest flow to progressively increase over Colorado. The strong downsloping flow will cause temperatures across the lower elevations to sore, and RH to plummet. Associated deep vertical mixing will help to draw gusty southwest winds of around 30 mph down to the surface across the plains and high valleys. The combination of low RH, gusty winds, and dry fuels will lead to critical fire weather conditions across the eastern plains and Fremont County today. Therefore, the Red Flag Warning remains in effect for those areas from Noon to 9 PM. RH and winds are also expected to reach critical thresholds across the San Luis Valley and Upper Arkansas River Valley, but recent guidance indicates fuels are not receptive to large fire growth in those areas. As mentioned, temperatures will be warm, with highs forecast to reach the mid to upper 80s across the plains, near 80 in Colorado Springs, and upper 60s to low 70s in the high valleys. Record highs will be threatened, as the forecast high (record high) in Alamosa is 71 (72), in Colorado Springs is 78 (80), and in Pueblo is 85 (86). Tonight... The trough will continue to dig across the Great Basin, and begin to pivot east over western Colorado during the evening. A 110+ knot 300 mb jet will round the base of the trough and orient its exit region over Colorado. The combination of height falls, DCVA, and jet forcing will result in considerable large scale ascent over Colorado by late in the evening into early Wednesday morning. As a result of the dynamic forcing and orographic lift, snow showers will increase in coverage across the Continental Divide during the evening, with up to around one inch of accumulation by 6 AM Wednesday. Snow will continue to increase in coverage and intensity thereafter (see discussion below), primarily for the central mountains, where a Winter Storm Watch goes into affect at 3 AM. With downsloping southwest flow only increasing aloft during the evening, the boundary layer will struggle to decouple, resulting in mild overnight surface temperatures and still breezy to gusty winds. While winds will be lighter than during the day, gusts in the 20-30 mph range will still be possible. Lows are forecast to be around 50 across the plains, and around 40 in the high valleys. .LONG TERM...(Wednesday through Monday) Issued at 451 AM MDT Tue Apr 9 2019 ...Major Storm System to Bring Strong Winds, Snow, and Fire Weather Concerns to the Region Wednesday and into Thursday... An intense pacific storm system will affect the region Wednesday into Thursday. This storm will bring strong winds, snow and Fire Weather concerns to the area Wednesday into Thursday. Another weather system will affect parts of the region Friday and Saturday, with another system Tuesday. Wednesday... Intense storm will affect the region this day. By 12 UTC (~sunrise Wed), closed 500 mb circulation will be located vicinity east- central Utah. Strong southwesterly flow aloft will be over the region with a 140 knt jet punching into south-central CO. Precip will likely be over the Contdvd at this time. Over the remainder of the region dry southwest low level flow will be over the area. A strong cold front will likely be located east-west over northern Colorado. By midday, cold front will likely drop slowly south and will be located on the north face of the Palmer Divide. This will place the southeast plains under strong surface southwest flow. For this reason have issued a fire weather watch for most of the southeast plains. This watch goes into affect at 11 am, but it is possible Red Flag conditions may develop earlier in the morning. Over the mountains, the snow will continue to move east and intensify. Given the circulation pattern with this system, the west and northwest facing slopes of the mountains should see the brunt of the heavier snow. By mid afternoon. front will move across the plains and will likely be located in the vicinity of the US50 corridor. Precip will rapidly develop over the greater Pikes Peak region and change to snow relatively quickly. A winter storm watch has been issued for the northern El Paso county. Most of the snow will fall over far northern El Paso county on the divide, where 3 to 6 inches will be possible. I should note that this winter storm watch may eventually be upgraded to a Blizzard Warning, especially if the storm tracks a bit farther south then currently predicted. By late Wednesday afternoon, the front should reach down to the NM border. Strong northerly winds will affect all of the plains by this time and a High Wind Watch has been issued for the plains from Wednesday afternoon into Thursday. Winds of 40 to 60 mph are likely. It should be noted that some of the guidance (GFS) has much stronger winds over the plains. Wednesday Night... Snow and blowing snow will continue over the Northern El Paso county region with strong winds over the remainder of the plains. Snow will likely fall over all of the plains during the nighttime hours with a heavier band falling across the Raton Mesa region, especially from Walsenburg to Kim. The southern Mountains will also see some heavier snow, especially the higher elevations. Winter weather highlights may be needed for these regions Wednesday night. Thursday... High winds over the plains will still be possible in the morning, otherwise expect cooler weather with showers mainly over the southern mountains. Another system will affect the region Friday night and into Saturday. The brunt of this system will drop south of us, but we will see some precip over the mountains and valleys and the souther tier of the plains. The next system will affect the region on Tuesday bring more snow to the mountains. \/Hodanish && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 451 AM MDT Tue Apr 9 2019 VFR and dry conditions are expected at the three TAF sites (KALS, KCOS, KPUB) over the next 24 hours. Winds will increase out of the southwest at each of the three sites this afternoon, gusting to around 30 knots. Winds decrease slightly during the evening, but remain breezy with periodic gusts to around 20 knots. Upper level cloud cover will spread across Colorado for the TAF period. As a heads up, a storm system will bring widespread rain and snow showers to Colorado Wednesday. An associated cold front will move south across the eastern Colorado plains during the afternoon or early evening, causing strong gusty north winds in addition to increased precipitation chances. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening for COZ222-226>237. High Wind Watch from Wednesday afternoon through Thursday morning for COZ085-086-089-093-095>098. Red Flag Warning from 11 AM to 5 PM MDT Wednesday for COZ230-232- 233-235>237. High Wind Watch Wednesday afternoon for COZ087-088. High Wind Watch from Wednesday afternoon through Thursday morning for COZ094-099. Winter Storm Watch from late tonight through Thursday morning for COZ058-060. Winter Storm Watch from Wednesday afternoon through Thursday morning for COZ081-082-084. && UPDATE...MOORE SHORT TERM...LINE LONG TERM...HODANISH AVIATION...LINE
Hazardous weather outlook, Apr 9, 4:58 AM MDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 458 AM MDT Tue Apr 9 2019 COZ058>089-093>099-101100- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 458 AM MDT Tue Apr 9 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Southwest winds gusting to 30 mph will combine with low relative humidity values to create critical fire weather conditions across all of the southeast Colorado plains and Fremont County this afternoon through early evening. Tonight, snow showers will increase in coverage across the Continental Divide, accumulating up to one inch by early tomorrow morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A major early Spring storm system will affect the region Wednesday and into Thursday. Strong west winds will initially affect the southeast plains starting late Wednesday morning. Winds of 40 to 60 mph will be possible mainly over areas south of highway 50 to the New Mexico border. By mid to late afternoon Wednesday, a strong cold front will blast south down the plains and winds will shift to the north to northwest at 40 to 60 mph. These strong winds will last into Thursday morning. Fire danger will be high across the plains generally south of highway 50 to the New Mexico border from late Wednesday morning until late Wednesday afternoon. Any fire that should develop will rapidly spread to the east due to the strong winds and low humidity values. After the front goes by late Wednesday afternoon, humidity values will increase rapidly, but winds will still be very strong from the north to northwest. Snow is expected to develop over northern El Paso county by the middle of the afternoon on Wednesday. The snow will last into Thursday morning. Three to 6 inches of snow is possible. Strong winds of 40 to 60 mph will cause significant blowing snow. Travel will be difficult over the Palmer Divide. Highway 24, Interstate 25 and Highway 94 will be impacted by this storm. Over the remainder of the mountains, snow is likely Wednesday and Wednesday night, with accumulations of 3 to 12 inches possible. Another weather system will affect the region Friday night into Saturday. This system will bring snow to the mountains and adjacent plains late Friday and Friday night. A third weather system will move into the region late Monday bringing more snow to the mountains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible tonight, mainly along the Continental Divide. LINE/Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:08 AM MDT | High Wind Watch | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 17 hr |
| Apr 9, 4:16 AM MDT | Winter Storm Watch | PUB | Chaffee, El Paso, Fremont, Lake, Saguache, Teller | 9 hr |
| Apr 9, 4:31 AM MDT | Fire Weather Watch | PUB | Baca, Bent, Las Animas, Otero, Prowers | 5 hr |
| Apr 9, 1:33 PM MDT | High Wind Warning | PUB | Baca, Bent, Crowley, El Paso, Kiowa, Las Animas and 3 more | 38 hr |
| Apr 9, 1:42 PM MDT | Blizzard Warning | PUB | El Paso | 32 hr |
| Apr 9, 1:42 PM MDT | Winter Storm Warning | PUB | Chaffee, El Paso, Fremont, Lake, Saguache, Teller | 43 hr |
| Apr 9, 1:42 PM MDT | Winter Weather Advisory | PUB | Alamosa, Conejos, Costilla, Custer, El Paso, Fremont and 6 more | 43 hr |
Nearby
Red Flag Warnings in Colorado, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.